MAUDE Adverse Event Report: DEPUY SPINE INC M-M TI ROD 5.5MM X 48CM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

DEPUY SPINE INC M-M TI ROD 5.5MM X 48CM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 175570000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Postoperative rod breakage.It was reported that patient accepted scoliosis correction and internal fixation on (b)(6) 2016.No abnormality was observed during procedure.2 years later, the patient was uncomfortable and returned hospital.It was found rod broke on (b)(6), 2018.The broken one was removed and revision surgery was operated on (b)(6), 2019.Then patient condition changed better.No further information could be provided.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).The moss miami ti 5.5x480mm rod was not returned to the complaint handling unit (chu).The device is noted as having been discarded after the revision procedure was completed.A review of the device history record did not find any issues that may have caused or contributed to the reported event.The rod was released accomplishing all quality requirements.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.Without the rod, we are unable to confirm the reported issue or identify the root cause.As no issues could be identified in the manufacturing or release of this product, this complaint will be closed with no further action required.If more information and/or the complaint sample become available at a later date, the complaint will be reopened and the product will be evaluated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
M-M TI ROD 5.5MM X 48CM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8595463
Report Number1526439-2019-51626
Device Sequence Number2191743
Product Code KWP
UDI-Device Identifier10705034034133
UDI-Public(01)10705034034133
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K955348
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number175570000
Device Catalogue Number175570000
Device Lot Number10BDJD1TK
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date05/09/2019
Supplement Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;